How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified Physician
Category: Medical
Satisfied Customers: 42819
Experience:  Experienced Physician trained in New York City. I'm ready to help.
41363181
Type Your Medical Question Here...
Dr. David is online now
A new question is answered every 9 seconds

Ulcer treatment was on omeperazole 40 mg over1 year before 2

Customer Question

ulcer treatment was on omeperazole 40 mg over1 year before 2 gastric ulcers were diagnosed. Dr. cut omperazole doseage down to 20 mg per.day & won't explain why he's going with a lower dose when before I started higher dose I didn't have any ulcers. Could the Omperazole be causing the ulcers?
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. David replied 1 year ago.

This is Dr. David

omeprazole would not cause stomach ulcers.

but H Pylori bacteria growth in the stomach can cause stomach ulcers. you need testing to check for H Pylori bacteria

you have to be off of omeprazole for 1-2 weeks before testing to look for H Pylori bacteria in the stomach.

also long term use of omeprazole can cause gastric atrophy or shrinkage of the stomach and low blood magnesium levels and also dysfunction of your liver and even C diff related diarrhea.

I would ask your GI doctor to see if they tested for H Pylori bacteria in your stomach when they did the endoscopy

ask if they saw evidence of gastric atrophy or strinkage of your stomach

if your stomach acid symptoms are better now, that could be the reason for decreasing the omeprazole

let me know if you have questions.

Related Medical Questions